MAUDE Adverse Event Report: ARTHREX, INC. IMPLANT SYSTEM, MPFL, BIOCOMPOSITE; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. IMPLANT SYSTEM, MPFL, BIOCOMPOSITE; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number IMPLANT SYSTEM, MPFL, BIOCOMPOSITE
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 02/26/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The device was reported to have been discarded.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported during an mpfl reconstruction procedure, the surgeon was using the ar-1360c-cp mpfl biocomposite implant system (lot: 10212210).The surgeon implanted two ar-2324bcc suture anchor biocomposite swivelocks in the patella.When the surgeon inserted the anchor and tenodesed the semi-t allograft into the most proximal 4.5mm socket on the patella, the 4.75mm swivelock inserted completely, but the most proximal 2-3mm of the anchor broke and came off when the swivelock driver was removed.The broken piece was present outside the joint and still on the swivelock driver, and was easily retrieved.The rep stated the remaining portion of the swivelock anchor was seated into the socket without issue, despite the proximal portion of the anchor breaking.The rest of the technique was performed without issue.A total of three implants that came within the ar-1360c-cp were used.Only the one 4.75mm swivelock broke.The other swivelock and 6x23mm interference screw worked fine and had no issues.No punch or tap was used for either socket.The only drill used for each socket was the 4.5mm reamer that came within the kit.The quality of bone was hard.Additional information received on 2/27/2019: the bone socket was prepared as the mpfl technique recommends.A 2.4 guide pin was drilled into the patella, and the 4.5mm cannulated reamer that comes with the ar-1360c-cp kit was reamed over the guide pin to the recommended depth of 20-25mm.The whip-stitched allograft end was seated to the peek eyelet on the driver, and then the driver and allograft tail were introduced into the socket.The 4.75mm swivelock was then screwed over the graft into the socket.Additional information received on 03/07/2019: the rep confirmed that the driver and remaining proximal 2-3mm portion of the anchor that was retrieved were discarded by the facility.

Brand Name
IMPLANT SYSTEM, MPFL, BIOCOMPOSITE
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8432275
Report Number1220246-2019-00966
Device Sequence Number942163
Product Code MAI
UDI-Device Identifier00888867014015
UDI-Public00888867014015
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K071176
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Model NumberIMPLANT SYSTEM, MPFL, BIOCOMPOSITE
Device Catalogue NumberAR-1360C-CP
Device Lot Number10212210
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2019
Initial Report FDA Received Date03/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;